MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. INSPIRE 6F HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER & HARDSHELL RES; HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER & HARDSHELL VENOUS/CARDIOTOMY RES

SORIN GROUP ITALIA S.R.L. INSPIRE 6F HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER & HARDSHELL RES; HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER & HARDSHELL VENOUS/CARDIOTOMY RES
Model Number 6F M
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(4)manufactures the inspire 6f hollow fiber oxygenator.The incident occurred in (b)(6).Per exemption number e2016005, sorin group (b)(4) is submitting the report for both sorin group (b)(4) (manufacturer) and (b)(4).(importer).The involved device was returned to sorin group (b)(4) for investigation.Visual inspection of the unit confirmed that the connector of cardioplegia port was completely detached from the body of the oxygenator.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) received a report that the cardioplegia connector was discovered to be detached from the body of the inspire 6f hollow fiber oxygenator during set up.There was no patient involvement.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 6f hollow fiber oxygenator.The incident occurred in nieuwegein, netherlands.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).Investigation of the returned product confirmed that the valve sub-assembly was not properly bonded to its seat on the oxygenator body.Sorin group italia determined that the most likely root caused was due to a malfunction of the gluing dispenser.To avoid recurrence, dosing parameters and positioning of components to be glued in the gluing dispenser were optimized and an additional visual inspection was implemented.A review of the dhr revealed that the unit successfully passed the in-process leak test, and a complaint history review for this type of issue found that it has only occurred on two units over the past three years.
 
Event or Problem Description
Sorin group italia received a report that the cardioplegia connector was discovered to be detached from the body of the inspire 6f hollow fiber oxygenator during set up.There was no patient involvement.

Brand Name
INSPIRE 6F HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER & HARDSHELL RES
Common Device Name
HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER & HARDSHELL VENOUS/CARDIOTOMY RES
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key7468155
Report Number9680841-2018-00011
Device Sequence Number16175002
Product Code DTZ
UDI-Device Identifier08033178112277
UDI-Public(01)08033178112277(17)201120(10)1711220233
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2020
Device Model Number6F M
Device Catalogue Number050702
Device Lot Number1711220233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/29/2018
Device Age4 MO
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1